MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia (at) procedure with a thermocool smarttouch sf catheter and suffered a cardiac tamponade which required a pericardiocentesis and drain placement.Immediately after the at procedure with thermocool smarttouch sf catheter, the blood pressure decreased.Transthoracic echocardiography confirmed accumulation of pericardial fluid/cardiac tamponade.Pericardiocentesis was performed and blood pressure normalized.The patient left the room and returned to the ward, and further courses will be followed later.The physician¿s assessment of health hazard was non-serious (moderate/minor), no extension of hospitalization noted.The physician¿s comment on relationship between the event and the product was that no relationship is considered.The event may have occurred while manipulating another company¿s catheter that had been placed in rv.The cf monitoring methods were dashboard and vector.The visitag coloring setting was tag index, and additional visitag filter used was fot.No abnormalities were observed prior/during product use.The outcome of the adverse event was improved.One catheter was used for each exchange.The energy used for ablation was rf.Additional information was received.The drain was removed on (b)(6) 2026.The patient was discharged on (b)(6) 2026.One transseptal puncture site was performed during the procedure.Two ablations were performed outside of the pulmonary veins.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31761665l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24737485
Report Number2029046-2026-01033
Device Sequence Number15774652
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280928(10)31761665L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31761665L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight44 KG
Patient EthnicityNon Hispanic
Patient RaceAsian